BEAVER COUNTY, Pa. — The Beaver County District Attorney’s Office is warning against a new dangerous drug hitting the area.
According to DA David Lozier, two people have died after overdosing on the synthetic drug xylazine.
Xylazine, also known as tranq, is an animal tranquilizer that can be used with, or in place of, fentanyl.
Officials said xylazine can be sold in powder form. It can also be pressed into a pill to imitate prescription drugs like oxycontin, Xanax or Percocet or be mixed with cocaine, crack or methamphetamine.
Officials warn that xylazine is often fatal and is more deadly than fentanyl. One pill can kill and a xylazine overdose can’t be reversed with Narcan.
According to the district attorney’s office, xylazine can cause skin ulcers, decaying skin lesions and dangerous skin infections if used repeatedly.
“We are again warning the public that any drug or any pill obtained from any source or person other than a licensed pharmacist may be mixed with fatal Fentanyl or xylazine,” the district attorney’s office said. “One pill from a friend or black-market source can kill.”
Download the FREE WPXI News app for breaking news alerts.
©2023 Cox Media Group